Alert archive / Virginia / Flash Flood Watches in 2012

Flash Flood Watch 2, NWS Baltimore/Washington

May 22, 2012Clarke County, Fauquier County, Virginia; Jefferson County, West Virginia

NWS Baltimore/Washington issued this flash flood watch at May 22, 2012, 7:16 PM EDT for Clarke County, Fauquier County, Virginia; Jefferson County, West Virginia. It took effect at May 22, 2012, 8:00 PM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 22, 2012, 7:16 PM EDT (23:16 UTC)
In effect from
May 22, 2012, 8:00 PM EDT
Expired
May 23, 2012, 3:27 AM EDT
In force
7 hr
Issued by
NWS Baltimore/Washington
Flood severity
None

Counties Clarke County, VA, Fauquier County, VA, Jefferson County, WV

The radar

The Sterling radar (KLWX), 36 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 11.3 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2012-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2012-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
582 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

821 
WGUS61 KLWX 222316
FFALWX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
716 PM EDT TUE MAY 22 2012

VAZ031-042-052-501-502-WVZ053-230730-
/O.NEW.KLWX.FF.A.0002.120523T0000Z-120523T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARKE-LOUDOUN-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-JEFFERSON-
INCLUDING THE CITIES OF...LEESBURG...MANASSAS...MANASSAS PARK...
WARRENTON...CHARLES TOWN
716 PM EDT TUE MAY 22 2012

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHERN VIRGINIA AND THE
  EXTREME EASTERN PANHANDLE OF WEST VIRGINIA...INCLUDING THE
  FOLLOWING AREAS...IN VIRGINIA... CLARKE...LOUDOUN...NORTHERN
  FAUQUIER...PRINCE WILLIAM/MANASSAS/MANASSAS PARK AND SOUTHERN
  FAUQUIER. IN NORTHEAST WEST VIRGINIA...JEFFERSON.

* UNTIL 6 AM EDT WEDNESDAY

* SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE EXTREME EASTERN
  PANHANDLE OF WEST VIRGINIA AND NORTHERN VIRGINIA LATE THIS
  EVENING AND OVERNIGHT. LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE
  OVER THE SAME LOCATIONS THAT RECEIVED HEAVY RAINFALL ON MONDAY
  NIGHT. CONSEQUENTLY...IT WILL ONLY TAKE AN INCH OR LESS OF
  RAINFALL IN AN HOUR TO PRODUCE FLASH FLOODING.

* THIS RAINFALL COULD CAUSE THE SAME CREEKS AND STREAMS THAT
  FLOODED LAST NIGHT TO RISE OUT OF THEIR BANKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
JRK
1 follow-up statement
217 
WGUS61 KLWX 230727
FFALWX

FLOOD WATCH
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
327 AM EDT WED MAY 23 2012

VAZ031-042-052-501-502-WVZ053-230830-
/O.CAN.KLWX.FF.A.0002.000000T0000Z-120523T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARKE-LOUDOUN-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-JEFFERSON-
INCLUDING THE CITIES OF...LEESBURG...MANASSAS...MANASSAS PARK...
WARRENTON...CHARLES TOWN
327 AM EDT WED MAY 23 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF VIRGINIA AND NORTHEAST WEST
VIRGINIA HAS BEEN CANCELLED. 

ONLY LIGHT SHOWERS ARE EXPECTED FOR THE REMAINDER OF THE
NIGHT...AND THE THREAT FOR OVERNIGHT FLASH FLOODING HAS ENDED.

$$
KONARIK

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood watch went out at May 22, 3:18 PM EDT, 3 hours 58 minutes earlier.

Area forecast discussion, May 22, 3:18 PM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
318 PM EDT TUE MAY 22 2012

.SYNOPSIS...
LOW PRESSURE WILL PERSIST OVER THE MID ATLANTIC THROUGH THURSDAY.
HIGH PRESSURE IS THEN EXPECTED FOR THE SOUTHEASTERN AND MID ATLANTIC
STATES THROUGH THE MEMORIAL DAY WEEKEND...BRINGING MUCH ABOVE NORMAL
TEMPERATURES.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
EXPECT THE UPTICK IN SHOWERS/THUNDERSTORMS TO CONTINUE ACROSS THE
CWA THROUGH THE REST OF THE AFTERNOON. INITIALLY...THE WESTERN HALF
OF THE CWA WILL BE MOST AFFECTED...BUT EXPECT ADDITIONAL DEVELOPMENT
FURTHER EAST AS A CONVERGENT AXIS SHIFTS EVER-SO-SLIGHTLY/SLOWLY TO
THE EAST THROUGH THE EVENING HOURS /AND CAPE INCREASES/. ONGOING
ACTIVITY MAY EXHIBIT SLIGHT EASTWARD PROPAGATION AS WELL...DESPITE
WEAK STEERING FLOW. THIS IS ALSO IMPLIED BY THE LAST SEVERAL RUNS
OF THE HRRR.

12Z KIAD RAOB INDICATED THAT PRECIPITABLE WATERS HAVE COME DOWN OVER
THE LAST 24 HOURS...1.20 INCHES. THIS IS LIKELY DUE TO SOME
MID-LEVEL DRYING...BUT THE LOW LEVELS REMAIN MOIST. THIS COMBINED
WITH SLOW MOVEMENT OF STORMS AND POSSIBLE WARM RAIN PROCESSES MEANS
THAT CONVECTION WILL POSE A HEAVY RAINFALL THREAT THIS AFTERNOON AND
EVENING...WHICH COULD LEAD TO ISOLATED FLASH FLOODING MAINLY NEAR
THE HIGHLANDS AND LOCATIONS THAT RECEIVED HEAVY RAINFALL/FLASH
FLOODING LAST NIGHT /SUCH AS PRINCE WILLIAM AND LOUDOUN COUNTIES
IN VIRGINIA/.

HIGHEST COVERAGE OF CONVECTION SHOULD OCCUR THROUGH MID
EVENING...AND EXPECT CONVECTION TO BEGIN TO DIMINISH LATER THIS
EVENING BUT WITH A TROUGH/LOW LEVEL BOUNDARY REMAINING OVER THE
CWA WILL CONTINUE A LOW CHANCE OF SHOWERS AFTER MIDNIGHT ACROSS
THE CWA. THERE MAY ALSO BE PATCHY FOG LATE.

ON WEDNESDAY...EXPECT A NEAR REPEAT PERFORMANCE WITH A LINGERING
TROUGH IN PLACE AND MOIST LOW LEVELS. INITIATION MAY BE SLIGHTLY
EARLIER...BUT LIKE TODAY THE HIGHEST COVERAGE WILL FAVOR AFTERNOON
AND EVENING /FOR LIKELY POPS/. AM WORRIED THERE MAY ALSO BE A MORE
WIDESPREAD RISK FOR HEAVY RAINFALL/FLASH FLOODING AND A FLASH FLOOD
WATCH COULD BECOME NECESSARY.

FOR TEMPERATURES STAYED CLOSE TO MOS TONIGHT...AND THEN FAVORED THE
COOLER MET MOS ON WEDNESDAY GIVEN EXPECTED CLOUDS AND SHOWERS.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
THE UPPER LOW OVER THE MID ATLANTIC IS PROGGED TO FILL AND DRIFT
NORTHEAST WED NIGHT THROUGH THUR NIGHT PER LATEST GFS/ECMWF
GUIDANCE. REMNANT COOL AIR ALOFT WILL STILL BE SIGNIFICANT ENOUGH
FOR DIURNALLY DRIVEN THUNDERSTORMS...DYING OUT WEDNESDAY
EVENING...THEN FIRING AGAIN THURSDAY AFTERNOON. PWATS OF 1.2 TO 1.5
INCHES...SBCAPE 1500 TO 2000 J/KG...AND MINIMAL BULK SHEAR SUGGEST
SLOW MOVING GARDEN VARIETY THUNDERSTORMS. ANY FLOODING CONCERN WILL
DEPEND ON COVERAGE/INTENSITY OF WEDNESDAY ACTIVITY...BUT LOOKS TO BE
QUITE ISOLATED AT BEST FOR THURSDAY. WITH SELY FLOW EXPECT
TEMPERATURES ABOUT 10 DEGREES ABOVE NORMAL...MINS IN THE LOW TO MID
60S AND MAX TEMPS THURSDAY IN THE LOW TO MID 80S /DEPENDENT ON CLOUD
AND PRECIP COVERAGE/.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
A RIDGE BUILDS FROM THE SERN US...EXPANDING INTO THE MID ATLANTIC
/PER GFS/ECMWF GUIDANCE/ FRIDAY CONTINUING THROUGH MEMORIAL DAY.
THIS WILL ENABLE A STRONG WARM AIR ADVECTION WITH NEAR RECORD
TEMPERATURES INTO THE REGION BY SATURDAY. STAYED CLOSE TO HPC
GUIDANCE WHICH CAME IN WARMER...MAX TEMPS LOW TO MID 90S SATURDAY
THROUGH MONDAY. A TROUGH CROSSES THE GREAT LAKES/ST LAWRENCE VALLEY
FRIDAY NIGHT AND SATURDAY WHICH SHOULD CAUSE ACTIVE WEATHER IN PA.
GUIDANCE KEEPS THIS NORTH OF THE MASON-DIXON FOR NOW...AND THE
STRENGTH OF THE RIDGE /590DAM AT 500MB/ SHOULD KEEP AT LEAST MOST OF
THE LWX CWA ON THE WARM SIDE. DEWPOINTS CURRENTLY PROGGED TO BE MORE
MID/UPR 60S WHICH WOULD PRODUCE HEAT INDICES ONLY A FEW DEGREES
ABOVE THE MAX TEMP /THUS MID TO UPR 90S HEAT INDICES EXPECTED/.
BOOSTED WORDING IN THE HWO FOR HEAT...PARTICULARLY CONSIDERING THE
HOLIDAY WEEKEND.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
BACKED OFF ON CONVECTIVE POTENTIAL BY A COUPLE OF HOURS AT THE HUBS
DURING THE 18Z TAF CYCLE. CHO/MRB WOULD BE AFFECTED FIRST...THEN
ADDITIONAL DEVELOPMENT AND/OR SLOW EASTWARD PROPAGATION OF EXISTING
ACTIVITY MAY AFFECT THE HUBS CLOSER TO 21Z THROUGH THE 00Z/01Z TIME
FRAME. WITH LOW LEVEL MOISTURE REMAINING...EXPECT STRATUS AND
PERHAPS ALSO FOG TO DEVELOP OVERNIGHT. PERIOD OF IFR IS EXPECTED
INTO EARLY/MID MORNING WEDNESDAY BEFORE SCATTERED TO NUMEROUS
THUNDERSTORMS WILL BE DEVELOPING AGAIN BY WEDNESDAY AFTERNOON.

DIURNAL THUNDERSTORMS WEDNESDAY EVENING...THEN AGAIN
THURSDAY/EVENING. ISOLATED IFR IN HEAVIEST RAINFALL. FOG POSSIBLE
LATE NIGHTS SHOULD CLEARING OCCUR...PARTICULARLY AT AREAS WITH
SIGNIFICANT RAINFALL. SELY FLOW THURSDAY INTO THE WEEKEND. HOT HIGH
PRESSURE THIS WEEKEND WITH ISOLATED AFTERNOON THUNDERSTORMS AT MOST.

&&

.MARINE...
FAIRLY WEAK WIND REGIME IN PLACE OVER THE WATERS...WITH AN
EAST/SOUTHEAST WIND GENERALLY 10 KT OR LESS THROUGH WEDNESDAY.
THUNDERSTORMS MAY AFFECT THE WATERS THIS EVENING...AND THEN AGAIN
WEDNESDAY AFTERNOON/EVENING.

SELY FLOW 10 TO 15 KT WEDNESDAY NIGHT...INCREASING TO AROUND 20 KT
THURSDAY...A SMALL CRAFT ADVISORY IS EXPECTED...PROBABLY LESS THEN
FRIDAY /NO SCA EXPECTED/. FLOW BECOMES SWLY THEN THIS WEEKEND...WITH
SUB SCA HEADLINE FLOW.

&&

.TIDES/COASTAL FLOODING...
HIGH TIDE THIS EVENING IS THE LOWER OF THE NEXT TWO...AND LOOKS TO
REMAIN BELOW MINOR TIDAL FLOODING THRESHOLDS. HOWEVER WITH 1/2 TO 1
FOOT ANOMALIES...THE WEDNESDAY MORNING HIGH TIDE CYCLE WILL BE
SUSCEPTIBLE TO MINOR FLOODING ESPECIALLY AT LOCATIONS SUCH AS
ANNAPOLIS AND ALEXANDRIA. A COASTAL FLOOD ADVISORY MAY BECOME
NECESSARY.

A MINOR COASTAL FLOOD THREAT WILL CONTINUE INTO THIS WEEKEND AS
SOUTHEASTERLY FLOW CONTINUES THROUGH FRIDAY...SLOWLY BECOMING SLY
THROUGH THE WEEKEND.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.

&&

SYNOPSIS...BPP/BAJ
NEAR TERM...BPP
SHORT TERM...BAJ
LONG TERM...BAJ
AVIATION...BPP/BAJ
MARINE...BPP/BAJ
TIDES/COASTAL FLOODING...BPP/BAJ
Hazardous weather outlook, May 22, 2:34 PM EDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
234 PM EDT TUE MAY 22 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
231000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
234 PM EDT TUE MAY 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LOCALLY HEAVY RAINFALL THIS AFTERNOON AND EVENING MAY PRODUCE
FLASH FLOODING IN ISOLATED LOCATIONS ACROSS NORTHERN VIRGINIA.
PRINCE WILLIAM COUNTY WILL BE PARTICULARLY VULNERABLE DUE TO LAST
NIGHTS RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MINOR COASTAL FLOODING IS POSSIBLE ALONG THE TIDAL POTOMAC RIVER AND
WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY CLOSE TO THE TIME OF
HIGH TIDE WEDNESDAY MORNING.

LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WEDNESDAY AFTERNOON AND
EVENING...WHICH MAY LEAD TO FLASH FLOODING IN SOME AREAS.

MEMORIAL DAY WEEKEND...TEMPERATURES MAY EXCEED 90 DEGREES EACH
DAY...WITH HEAT INDEX VALUES POSSIBLY 95 TO 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PLEASE FORWARD
ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-231000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
234 PM EDT TUE MAY 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LOCALLY HEAVY RAINFALL THIS AFTERNOON AND EVENING MAY PRODUCE
FLASH FLOODING IN ISOLATED LOCATIONS...PARTICULARLY FROM THE
POTOMAC HIGHLANDS AND CENTRAL SHENANDOAH VALLEY OVER INTO THE
NORTHERN VIRGINIA PIEDMONT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WEDNESDAY AFTERNOON AND
EVENING...WHICH MAY LEAD TO FLASH FLOODING IN SOME AREAS.

MEMORIAL DAY WEEKEND...TEMPERATURES EAST OF THE BLUE RIDGE
MOUNTAINS MAY EXCEED 90 DEGREES EACH DAY...WITH HEAT INDEX VALUES
POSSIBLY 95 TO 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PLEASE FORWARD
ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE.

In the hours before

Local storm report, May 22, 1:59 PM EDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
159 PM EDT TUE MAY 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     FLASH FLOOD      1 SE ADEN               38.65N  77.53W
05/22/2012                   PRINCE WILLIAM     VA   BROADCAST MEDIA

            SECTION OF ADEN ROAD AT MISTY CREEK COURT WAS WASHED
            OUT DUE TO HEAVY RAINFALL LEADING TO FLASH FLOODING.
            TIME OF WASHOUT IS ESTIMATED.

&&

EVENT NUMBER LWX1200139

CJL
Local storm report, May 22, 2:12 PM EDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
212 PM EDT TUE MAY 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     FLASH FLOOD      3 SSW ADEN              38.62N  77.55W
05/22/2012                   PRINCE WILLIAM     VA   BROADCAST MEDIA

            PART OF ROADWAY ALONG FLEETWOOD DR NEAR NOKESVILLE WAS
            WASHED OUT BY FLASH FLOODING. TIME OF WASH OUT IS
            ESTIMATED.

&&

EVENT NUMBER LWX1200140

CJL
Local storm report, May 22, 2:23 PM EDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
223 PM EDT TUE MAY 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     FLASH FLOOD      2 N ADEN                38.69N  77.53W
05/22/2012                   PRINCE WILLIAM     VA   BROADCAST MEDIA

            PART OF ROADWAY WASHED OUT DUE TO FLASH FLOODING ALONG
            VALLEY VIEW DR NEAR NOKESVILLE. TIME IS ESTIMATED.

&&

EVENT NUMBER LWX1200141

CJL
Local storm report, May 22, 2:45 PM EDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
245 PM EDT TUE MAY 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     FLOOD            2 NE ADEN               38.68N  77.51W
05/22/2012                   PRINCE WILLIAM     VA   FIRE DEPT/RESCUE

            SEVERAL ROADS REMAIN FLOODED AND CLOSED SOUTH OF
            BRISTOW INCLUDING OLD CHURCH ROAD AND BRISTOW ROAD.

&&

EVENT NUMBER LWX1200142

JE
Special weather statement, May 22, 5:06 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
506 PM EDT TUE MAY 22 2012

VAZ037-222145-
ALBEMARLE VA-
506 PM EDT TUE MAY 22 2012

...STRONG THUNDERSTORM TO AFFECT ALBEMARLE COUNTY...

AT 506 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MONTICELLO...MOVING SOUTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE BOYD TAVERN AND WOODRIDGE.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

SMALL HAIL CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3781 7848 3783 7850 3802 7861 3811 7841
      3799 7831
TIME...MOT...LOC 2106Z 331DEG 7KT 3799 7845

HTS
Special weather statement, May 22, 5:40 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
540 PM EDT TUE MAY 22 2012

VAZ037-222245-
ALBEMARLE VA-
540 PM EDT TUE MAY 22 2012

...STRONG THUNDERSTORM TO AFFECT ALBEMARLE COUNTY...

AT 540 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
NORTH GARDEN...MOVING SOUTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE ALBERENE...KEENE...GLENDOWER...WOODRIDGE
AND SCOTTSVILLE.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

SMALL HAIL CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3796 7872 3808 7865 3795 7835 3779 7849
      3777 7849 3775 7851 3776 7853
TIME...MOT...LOC 2140Z 307DEG 7KT 3795 7862

HTS

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 8:58 PM EDTCoastal Flood AdvisoryLWXArlington, City of Alexandria, City of Falls Church15 hr
May 21, 11:17 PM EDTSpecial Weather StatementLWXLoudoun, Prince William, City of Manassas, City of Manassas Park88 min
May 21, 11:57 PM EDTFlash Flood WarningLWXPrince William, City of Manassas3 hr
May 22, 12:58 AM EDTSpecial Weather StatementLWXPrince William, Spotsylvania, Stafford, City of Fredericksburg, City of Manassas, City of Manassas Park92 min
May 22, 1:05 AM EDTFlash Flood WarningLWXLoudoun3 hr
May 22, 1:26 AM EDTFlash Flood WarningLWXFauquier, Prince William, Stafford, City of Manassas3 hr
May 22, 7:21 AM EDTAreal Flood WarningLWXFauquier, Prince William, City of Manassas, City of Manassas Park7 hr
May 22, 2:18 PM EDTAreal Flood WarningLWXPrince William, City of Manassas, City of Manassas Park3 hr
May 22, 5:06 PM EDTSpecial Weather StatementLWXAlbemarle, City of Charlottesville39 min
May 22, 5:40 PM EDTSpecial Weather StatementLWXAlbemarle65 min
May 22, 6:01 PM EDTSevere Thunderstorm WarningLWXNelson29 min

Nearby

Flash Flood Watches in Virginia, 2012Flash Flood Watches in West Virginia, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.